MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: health professional (hpro).(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic gastric bypass, on creating gastrojejunostomy, the surgeon stated that the anvil pulled out of the gastrotomy when they attempted to mate the anvil and trocar or spike.The device did not fire due to the instrument issue.The surgeon alleges that the anvil never flipped up from its original tilted position and thus was pulled through the gastric pouch with ordinary effort.The surgery was extended by roughly one hour per the surgeon¿s statement.They attributed this to using the device in every case and being out of practice with a ¿po¿ ear stapled anastomosis for the gastrojejunostomy.The surgeon completed the case by using linear endostaplers to create a side-to-side anastomosis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic gastric bypass, on creating gastrojejunostomy, the surgeon stated that the anvil pulled out of the gastrotomy when they attempted to mate the anvil and trocar or spike before green bar was visible.The device did not close enough to show the green bar.The device did not fire due to the instrument issue.Use was aborted due to the anvil being displaced and no fire was attempted.The surgeon alleges that the anvil never flipped up from its original tilted position and thus was pulled through the gastric pouch with ordinary effort.The surgery was extended by roughly one hour per the surgeon¿s statement.They attributed this to using the device in every case and being out of practice with a ¿po¿ ear stapled anastomosis for the gastrojejunostomy.The surgeon completed the case by using linear endostaplers to create a side-to-side anastomosis.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7809203
Report Number1219930-2018-04626
Device Sequence Number1469113
Product Code GDW
UDI-Device Identifier20884521042862
UDI-Public20884521042862
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;